Alert archive / Louisiana / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

August 18, 2012East Carroll Parish, Franklin Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this special weather statement at Aug 18, 2012, 12:01 PM CDT for East Carroll Parish, Franklin Parish, West Carroll Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2012, 12:01 PM CDT (17:01 UTC)
Expired
Aug 18, 2012, 12:30 PM CDT
In force
29 min
Issued by
NWS Jackson, MS

Counties East Carroll Parish, LA, Franklin Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 140 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 5.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1913 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1913 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

699 
WWUS84 KJAN 181701
SPSJAN
LAZ008-009-015-016-023-025-181730-
TENSAS LA-RICHLAND LA-FRANKLIN LA-EAST CARROLL LA-MADISON LA-
WEST CARROLL LA-
1201 PM CDT SAT AUG 18 2012

...LINE OF STRONG STORMS MOVING EAST ACROSS NORTHEAST LOUISIANA...

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1201 PM CDT SAT AUG 18 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM GASSOWAY TO 11 
MILES WEST OF WINNSBORO AT NOON CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WEST CARROLL...WESTERN MADISON...EAST CARROLL...FRANKLIN...
EASTERN RICHLAND AND NORTHWESTERN TENSAS PARISHES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3217 9194 3246 9171 3301 9134 3300 9117
      3294 9121 3290 9118 3291 9114 3298 9114
      3299 9111 3290 9106 3284 9115 3275 9117
      3274 9110 3246 9129 3200 9147 3196 9188
      3208 9193 3210 9188 3216 9190
TIME...MOT...LOC 1700Z 270DEG 18KT 3298 9124 3246 9159
          3202 9196

$$

EEC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Aug 18, 10:00 AM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 18, 10:00 AM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CDT SAT AUG 18 2012

.UPDATE...LATEST SATELLITE IMAGERY SHOWS A BROAD UPPER TROUGH OVER
THE EASTERN CONUS. A SERIES OF SHORTWAVES WERE MOVING TOWARD THE
REGION IN NORTHWEST FLOW. ONE OF THEM HAD TRIGGER A CONVECTIVE
COMPLEX OVER ARKANSAS AS WELL AS SOME ISOLATED TO SCATTERED
CONVECTION TO THE EAST AND SOUTH. A FRONTAL BOUNDARY WAS NOTED
ACROSS THE NORTH...MOVING SLOWLY SOUTH. LATEST UPPER ANALYSES SHOWS
PRETTY GOOD UPPER FLOW OF AROUND 50 KNOTS ACROSS THE REGION WITH
GOOD DIVERGENCE AT 200-300 MB. THE BETTER MIDLEVEL FLOW OF 30 TO 40
KNOTS PER 500 MB WAS NOTED NORTH OF THE REGION AND ON THE EDGE OF
THE COMPLEX OVER AR. FLOW IN THE LOWER LEVELS WAS OUT OF THE WEST AT
15 TO 20 KNOTS. LOCAL WRF MODEL SHOWS A BUSY DAY ALONG AROUND THE
INTERSTATE 20 CORRIDOR FOR THIS AFTERNOON. SPC SHOWS A SLIGHT RISK
OVER THE REGION FOR THIS AFTERNOON AND EVENING. AS THE FRONT SAGS
SLOWLY SOUTH EXPECT STRONG TO SEVERE STORMS TO DEVELOP WITH SOME
FLASH FLOOD POTENTIAL AS STORMS TRAIN OVER THE SAME AREA FROM THE
WEST NORTHWEST...WHILE RUNNING INTO SOUTHERLY FLOW IN THE LOW
LEVELS. THE NATIONAL WRF MODELS SEEM TO BE MORE FOCUS SOUTH OF
INTERSTATE 20 FOR THIS AFTERNOON. EITHER WAY WITH PLENTY OF PWATS
AROUND LOCALLY HEAVY RAINS CAN BE EXPECTED. AS FAR AS POPS ARE
CONCERN OPTED TO INCREASE POPS SOME ACROSS THE NORTH WITH
APPROACHING COMPLEX. LEFT TEMPS AS FORECAST/17/

./PREVIOUS DISCUSSION...322 AM CDT SAT AUG 18 2012

...WET WEEKEND TO BOOST RAIN TOTALS WELL ABOVE NORMAL FOR MONTH...

.DISCUSSION...SHORT TERM(TODAY THROUGH SUNDAY NIGHT) FOCUS FOR THE
SHORT TERM WILL BE THE ONGOING MCS CROSSING OUR NRN TIER THIS
MORNING AS FRONTAL BOUNDARY POSITIONED JUST N OF THE CWFA. MORE
SHRA/TSRA WILL BE ACTIVE AS WEAK SHORTWAVES PASS THROUGH THE BASE OF
THE LONGWAVE TROUGH AXIS PARKED ACROSS THE ERN THIRD OF THE CONUS
THIS AFTERNOON AND TONIGHT. THEN FINALLY...A SHARP TROUGH FEATURING
30-40DM 500MB HEIGHT FALLS SWEEPS THROUGH THE GULF STATES SUNDAY
AFTERNOON/EVENING BRINGING POTENTIAL FOR HEAVIER RAINFALL IN EWD
TRAINING STORMS.

A FEW STRONG TO ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH EACH
PASSING COMPLEX THAT DEVELOPS THROUGH TONIGHT. THE MORE IMPRESSIVE
UVV ASSOCIATED WITH TROUGH LATER SUNDAY SHOULD TRIGGER REPEAT TSRA
ROUNDS FOR OUR CENTRAL AND SRN PORTIONS AND THE POTENTIAL FOR HEAVY
RAINFALL TOTALS. MODELS SHOW A QUICK ONE TO TWO INCHES WILL BE
POSSIBLE WITH THESE STORMS AND FLASH FLOOD RISK WILL NEED TO BE
MONITORED IN THESE AREAS.

FOR TODAY...EXPECT THE FRONT FROM CLARKSDALE TO KTUP TO SAG TO
SOMEWHERE BETWEEN HWY 82 AND I-20 LATE THIS AFTERNOON. SUFFICIENT
INSTABILITY WILL EXIST WITH LOW LEVEL WLY FLOW TO BE SENDING
SHRA/TSRA EWD THROUGH 1.8-2.0" PWAT ENVIRONMENT. THE STALLED FRONT
FOR TONIGHT INTO SUNDAY MORNING WILL KEEP POPS WELL ABOVE NORMAL ALL
ACROSS OUR CWFA WITH INCREASING POTENTIAL FOR HEAVIER RAINS BY
SUNDAY AFTERNOON. STORM MOTIONS WILL BE INCREASING SUNDAY EVENING AS
MID LEVEL FLOW AT 500MB REACHES 30-35KTS RIGHT ALONG I-20 CORRIDOR.
7-500MB LAPSE RATES WILL ONLY BE IN THE 5C RANGE WITH MLCAPES AOB
1000J/KG AND SHOULD LIMIT THE STORM INTENSITIES SOMEWHAT. THE
FRONTAL ZONE SHOULD MOVE ABOUT A NATCHEZ TRACE AXIS BY MIDNIGHT
SUNDAY NIGHT BEFORE SLIDING THROUGH SERN MS
EARLY ON MONDAY.

KEPT HIGH POPS FOR THIS MORNING IN NRN AREAS AND THEN FLIPPED BEST
POPS FOR THIS AFTN TO S/SW AREAS. MAV TEMPS GENERALLY FOLLOWED BUT
MAY NEED TO BE REDUCED IF MIDDAY RAIN DEVELOPMENT GETS WIDESPREAD
ENOUGH. HIGHS IN THE U80S APPEAR MOST LIKELY SUNDAY AS WELL. POPS
WERE ALSO BUMPED UPWARD FOR SUNDAY AFTN PERIOD TO CATEGORICAL FOR
MOST AREAS./40/

.LONG TERM...MONDAY THROUGH SATURDAY...THE GFS/ECMWF ARE IN PRETTY
GOOD AGREEMENT OF THE LONGWAVE TROUGH DEEPENING OVER THE EASTERN
CONUS ON MONDAY AND PUSHING THE COLD FRONT WELL SOUTH AND EAST OF THE
AREA. ALONG WITH THIS WILL BE COOLER/DRIER AIR AS HIGH PRESSURE
RIDGING BUILDS IN FROM A HIGH CENTERED OVER THE EASTER PLANES. HIGH
TEMPERATURES WILL RUN ANYWHERE FROM ABOUT 5-10 DEGREES BELOW NORMAL
ACROSS MUCH OF THE AREA ON MONDAY AND TUESDAY ALONG WITH MORNING LOWS
IN THE LOW/MID 60S. THE SURFACE HIGH WILL SHIFT INTO THE OHIO VALLEY
ON TUESDAY INTO WEDNESDAY...WITH THE DRIER/COOLER CONDITIONS
CONTINUING ACROSS THE ARKLAMISS.

WEAK UPPER RIDGING WILL BUILD OVER THE AREA ON THURSDAY ALONG WITH
MORE SEASONABLE TEMPERATURES...BUT EXPECT THE AREA TO REMAIN DRY
WITH PWATS REMAINING BELOW AN INCH OVER MOST OF THE AREA. MOISTURE
WILL BEGIN TO INCREASE ACROSS THE AREA ON FRIDAY AND SATURDAY ALONG
WITH INCREASED CHANCES FOR ISOLATED TO SCATTERED THUNDERSTORMS. STUCK
PRETTY CLOSE TO GUIDANCE TEMPS/POPS THROUGH THE PERIOD./15/

&&
.AVIATION...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE REDEVELOPING FOR THE
AFTERNOON WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE. EXPECT
HAZARDOUS/TURBULENT AVIATION CONDITIONS FROM THE AFTERNOON INTO THE
EARLY EVENING DUE TO THE POTENTIAL FOR SEVERE THUNDERSTORMS. THE
STORMS COULD DEVELOP AND INTENSIFY QUICKLY AT ANY TAF SITE DURING
THIS PERIOD. MVFR TO AREAS OF IFR CONDITIONS SHOULD BE MORE
WIDESPREAD LATER TONIGHT THROUGH SUNDAY NIGHT WITH FRONT SPRAWLED
THROUGH THE MIDDLE OF THE CWFA. /40/EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       88  71  88  68 /  72  57  90  64
MERIDIAN      89  70  88  68 /  70  53  89  80
VICKSBURG     88  71  89  65 /  71  61  90  52
HATTIESBURG   91  73  90  71 /  70  51  90  73
NATCHEZ       88  71  86  67 /  70  52  90  48
GREENVILLE    85  71  85  67 /  66  64  80  42
GREENWOOD     86  71  86  66 /  65  57  81  54
.&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

17/EC/15/40
Hazardous weather outlook, Aug 18, 5:45 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
545 AM CDT SAT AUG 18 2012

ARZ074-075-MSZ018-019-025>039-191045-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
545 AM CDT SAT AUG 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND
NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
INTO THE EVENING AS A SLOW MOVING COLD FRONT BEGINS TO EDGE SOUTH
INTO THE AREA. ANY SEVERE STORMS WILL BE CAPABLE OF PRODUCING WIND
GUSTS TO 60 MPH...HAIL TO THE SIZE OF QUARTERS...OCCASIONAL TO
FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS OF ONE TO TWO
INCHES IN A SHORT TIME. LOCALIZED FLOODING OF POOR DRAINAGE AND LOW
LYING AREAS IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A RISK FOR STRONG TO SEVERE STORMS ON SUNDAY IS EXPECTED TO SHIFT
SOUTHWARD TO INCLUDE THE INTERSTATE TWENTY CORRIDOR AND POINTS SOUTH.
OTHERWISE... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE
LOW MUCH OF NEXT WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON OR TONIGHT.

LAZ007>009-015-016-023>026-MSZ040>066-072>074-191045-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
545 AM CDT SAT AUG 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND
MUCH OF CENTRAL AND SOUTH MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
INTO THE EVENING AS A SLOW MOVING COLD FRONT APPROACHES FROM THE
NORTH. ANY SEVERE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO
60 MPH...HAIL TO THE SIZE OF QUARTERS...OCCASIONAL TO FREQUENT
LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS OF ONE TO TWO INCHES IN A
SHORT TIME. LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LYING AREAS
IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT A FEW ROUNDS OF STRONG THUNDERSTORMS TO BE POSSIBLE SUNDAY AND
SUNDAY NIGHT AS THE SLOW MOVING COLD FRONT SETTLES INTO THE AREA
ALONG AND SOUTH OF INTERSTATE TWENTY. A SEVERE SEVERE STORM OR TWO
IS NOT OUT OF THE QUESTION...ESPECIALLY LATE SUNDAY. THE MOST INTENSE
STORMS COULD CONTAIN WIND GUSTS FROM 50 TO 60 MPH AS WELL AS HAIL UP
TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING
FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS.

IN ADDITION...TORRENTIAL DOWNPOURS LASTING UP TO AN HOUR WILL BE
CAPABLE OF BRINGING A QUICK ONE TO TWO INCHES OF RAIN...ESPECIALLY
LATER SUNDAY. IF STORMS MOVE OVER THE SAME GROUND REPEATEDLY THEN
FLASH FLOODING COULD BECOME MORE LIKELY. OTHERWISE...LOW SPOTS AND
POOR DRAINAGE AREAS SHOULD BE THE MOST SUSCEPTIBLE TO HIGH WATER
ISSUES.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED FOR A FEW HOURS AT A TIME THROUGH SUNDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

40

In the hours before

Special weather statement, Aug 18, 9:41 AM CDT, 2 hours 20 minutes before
MSZ018-019-181510-
SUNFLOWER MS-BOLIVAR MS-
941 AM CDT SAT AUG 18 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
941 AM CDT SAT AUG 18 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES WEST OF CLEVELAND AT 941 AM
CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN BOLIVAR AND CENTRAL SUNFLOWER COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3382 9051 3360 9054 3366 9095 3384 9093
TIME...MOT...LOC 1441Z 277DEG 18KT 3374 9083

EEC
Special weather statement, Aug 18, 10:13 AM CDT, 1 hour 48 minutes before
ARZ074-LAZ007-181540-
ASHLEY AR-MOREHOUSE LA-
1013 AM CDT SAT AUG 18 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1013 AM CDT SAT AUG 18 2012

...STRONG STORMS MOVING INTO ASHLEY COUNTY AND MOREHOUSE PARISH...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 11 MILES WEST OF WEST
CROSSETT TO 20 MILES WEST OF BASTROP AT 1012 AM CDT...MOVING EAST AT
25 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN ASHLEY COUNTY...AND WESTERN MOREHOUSE PARISH
SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3322 9209 3328 9205 3327 9189 3266 9195
      3270 9198 3268 9204 3270 9206 3280 9206
      3287 9209 3301 9208 3303 9212 3308 9214
      3315 9211 3316 9214 3319 9214
TIME...MOT...LOC 1512Z 272DEG 16KT 3319 9219 3267 9225

EEC
Special weather statement, Aug 18, 10:43 AM CDT, 1 hour 18 minutes before
ARZ074-LAZ007-181610-
ASHLEY AR-MOREHOUSE LA-
1043 AM CDT SAT AUG 18 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1043 AM CDT SAT AUG 18 2012

...LINE OF STRONG STORMS MOVING ACROSS ASHLEY COUNTY AND MOREHOUSE
PARISH...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES WEST OF WEST
CROSSETT TO 14 MILES SOUTHWEST OF BASTROP AT 1042 AM CDT...MOVING
EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN ASHLEY COUNTY...AND WESTERN MOREHOUSE PARISH SHOULD
MONITOR THESE STORMS CLOSELY.

LAT...LON 3324 9209 3327 9172 3263 9181 3262 9193
      3265 9192 3268 9197 3270 9198 3268 9204
      3270 9206 3280 9206 3287 9209 3301 9208
      3303 9212 3308 9214 3315 9211 3319 9214
TIME...MOT...LOC 1542Z 264DEG 19KT 3316 9206 3269 9212

EEC
Special weather statement, Aug 18, 11:25 AM CDT, 36 minutes before
MSZ025-035-036-181655-
LEFLORE MS-HUMPHREYS MS-HOLMES MS-
1125 AM CDT SAT AUG 18 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1125 AM CDT SAT AUG 18 2012

...STRONG STORM MOVING FROM HUMPHREYS COUNTY INTO HOLMES COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF BELZONI AT 1124
AM CDT...MOVING SOUTHEAST AT 15 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WESTERN HOLMES AND NORTHEASTERN HUMPHREYS COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3324 9013 3300 9029 3319 9059 3332 9051
TIME...MOT...LOC 1624Z 303DEG 14KT 3321 9045

EEC
Special weather statement, Aug 18, 11:30 AM CDT, 31 minutes before
ARZ074-075-LAZ007>009-015-181700-
ASHLEY AR-CHICOT AR-RICHLAND LA-MOREHOUSE LA-EAST CARROLL LA-
WEST CARROLL LA-
1130 AM CDT SAT AUG 18 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1130 AM CDT SAT AUG 18 2012

...LINE OF STRONG STORMS MOVING ACROSS EXTREME SOUTHEAST ARKANSAS
AND NORTHEAST LOUISIANA...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 4 MILES SOUTHEAST OF
PORTLAND IN EASTERN ASHLEY COUNTY...TO 6 MILES WEST OF START IN
NORTHWEST RICHLAND PARISH AT 1128 AM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CHICOT AND ASHLEY COUNTIES...AND WEST CARROLL...EAST
CARROLL...MOREHOUSE AND RICHLAND PARISHES SHOULD MONITOR THESE
STORMS CLOSELY.

LAT...LON 3254 9191 3274 9167 3327 9152 3338 9118
      3280 9126 3241 9172 3242 9197
TIME...MOT...LOC 1628Z 265DEG 11KT 3321 9144 3278 9155
          3246 9195

EEC
Special weather statement, Aug 18, 12:01 PM CDT, 0 minutes before
LAZ008-009-015-016-023-025-181730-
TENSAS LA-RICHLAND LA-FRANKLIN LA-EAST CARROLL LA-MADISON LA-
WEST CARROLL LA-
1201 PM CDT SAT AUG 18 2012

...LINE OF STRONG STORMS MOVING EAST ACROSS NORTHEAST LOUISIANA...

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1201 PM CDT SAT AUG 18 2012

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM GASSOWAY TO 11
MILES WEST OF WINNSBORO AT NOON CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN WEST CARROLL...WESTERN MADISON...EAST CARROLL...FRANKLIN...
EASTERN RICHLAND AND NORTHWESTERN TENSAS PARISHES SHOULD MONITOR
THESE STORMS CLOSELY.

LAT...LON 3217 9194 3246 9171 3301 9134 3300 9117
      3294 9121 3290 9118 3291 9114 3298 9114
      3299 9111 3290 9106 3284 9115 3275 9117
      3274 9110 3246 9129 3200 9147 3196 9188
      3208 9193 3210 9188 3216 9190
TIME...MOT...LOC 1700Z 270DEG 18KT 3298 9124 3246 9159
          3202 9196

EEC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 7:25 PM CDTSpecial Weather StatementJANSharkey40 min
Aug 17, 7:58 PM CDTSpecial Weather StatementJANLeake42 min
Aug 17, 8:16 PM CDTSpecial Weather StatementJANYazoo39 min
Aug 17, 11:38 PM CDTSpecial Weather StatementJANBolivar, Sunflower57 min
Aug 18, 12:19 AM CDTSevere Thunderstorm WarningJANBolivar41 min
Aug 18, 1:08 AM CDTSpecial Weather StatementJANGrenada57 min
Aug 18, 2:33 AM CDTSpecial Weather StatementJANCarroll, Choctaw, Montgomery, Oktibbeha, Webster57 min
Aug 18, 3:26 AM CDTSpecial Weather StatementJANChoctaw, Clay, Lowndes, Noxubee, Oktibbeha, Webster and 1 more59 min
Aug 18, 4:36 AM CDTSpecial Weather StatementJANLowndes, Noxubee59 min
Aug 18, 7:08 AM CDTSpecial Weather StatementJANWinston32 min
Aug 18, 9:12 AM CDTSpecial Weather StatementJANBolivar28 min
Aug 18, 9:41 AM CDTSpecial Weather StatementJANBolivar29 min
Aug 18, 11:25 AM CDTSpecial Weather StatementJANHumphreys30 min
Aug 18, 11:41 AM CDTSevere Thunderstorm WarningJANHolmes, Humphreys49 min
Aug 18, 12:26 PM CDTSpecial Weather StatementJANAdams29 min
Aug 18, 12:48 PM CDTSpecial Weather StatementJANYazoo57 min
Aug 18, 12:53 PM CDTSpecial Weather StatementJANSharkey47 min
Aug 18, 1:01 PM CDTSpecial Weather StatementJANHolmes59 min
Aug 18, 1:03 PM CDTSevere Thunderstorm WarningJANYazoo28 min
Aug 18, 1:26 PM CDTSpecial Weather StatementJANLawrence39 min
Aug 18, 1:37 PM CDTSpecial Weather StatementJANAdams, Claiborne, Jefferson58 min
Aug 18, 1:50 PM CDTSpecial Weather StatementJANMadison20 min
Aug 18, 1:53 PM CDTSpecial Weather StatementJANSimpson32 min
Aug 18, 2:01 PM CDTSpecial Weather StatementJANJefferson Davis44 min
Aug 18, 2:02 PM CDTSpecial Weather StatementJANSimpson48 min
Aug 18, 2:15 PM CDTSpecial Weather StatementJANLawrence40 min
Aug 18, 2:22 PM CDTSpecial Weather StatementJANHinds58 min
Aug 18, 2:27 PM CDTSpecial Weather StatementJANNeshoba43 min
Aug 18, 3:01 PM CDTSpecial Weather StatementJANRankin59 min
Aug 18, 3:31 PM CDTSpecial Weather StatementJANCovington44 min
Aug 18, 3:44 PM CDTFlash Flood WarningJANRankin61 min
Aug 18, 4:20 PM CDTSpecial Weather StatementJANLauderdale, Newton60 min
Aug 18, 4:30 PM CDTSevere Thunderstorm WarningJANLauderdale45 min
Aug 18, 5:03 PM CDTSpecial Weather StatementJANClarke32 min
Aug 18, 5:19 PM CDTSpecial Weather StatementJANLauderdale31 min
Aug 18, 10:13 AM CDTSpecial Weather StatementJANMorehouse27 min
Aug 18, 10:43 AM CDTSpecial Weather StatementJANMorehouse27 min
Aug 18, 11:30 AM CDTSpecial Weather StatementJANRichland, West Carroll30 min
Aug 18, 12:43 PM CDTSpecial Weather StatementJANMadison, Tensas62 min
Aug 17, 9:12 PM CDTSpecial Weather StatementJANChicot38 min

Nearby

Special Weather Statements in Louisiana, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.